Oklahoma, 2014

Hail in Oklahoma, June 22, 2014

June 22, 2014 · NWS TSA · 1 event in 1 county or zone

Thunderstorms developed across northeastern Oklahoma during the early afternoon of the 22nd. One of these storms produced large hail.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TSA wrote it up.

Thunderstorms developed across northeastern Oklahoma during the early afternoon of the 22nd. One of these storms produced large hail.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jun 22, 11:31 AM CST, 2 hours 39 minutes earlier.

Area forecast discussion, Jun 22, 11:31 AM CST, 2 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1231 PM CDT SUN JUN 22 2014

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM.
DIURNALLY DRIVEN CONVECTION UNDERWAY THIS AFTERNOON WITH COVERAGE
EXPECTED TO REMAIN WIDELY SCT...WITH SLIGHTLY HIGHER COVERAGE
ACROSS THE TERRAIN FAVORED AREAS OF SE OK/WC AR. HOWEVER...WILL PRECLUDE
A MENTION AT ALL SITES EXCEPT KFSM FOR THE AFTERNOON. RAIN
CHANCES INCREASE BEGINNING LATE TONIGHT...AND WILL OPT FOR MVFR
CIGS/VSBYS WITH PROB30 AND TEMPO GROUPS. START AND END TIMING WILL
REFLECT A NW TO SE MOVEMENT OF THE COMPLEX.

&&

.PREV DISCUSSION... /ISSUED 1018 AM CDT SUN JUN 22 2014/

DISCUSSION...
UNCAPPED ENVIRONMENT TO YIELD WIDELY SCT/SCT THUNDERSTORMS ACROSS
THE AREA BY EARLY AFTERNOON. SLIGHTLY HIGHER COVERAGE ACROSS THE
TERRAIN FAVORED LOOKS REASONABLE...SO POPS FOR THE REST OF TODAY
LOOK GOOD. UPPER 80S TO LOWER 90S APPEAR ON TRACK AS WELL...WITH
THE LATEST TRENDS/12Z AREA RAOBS SUPPORTING ADVERTISED MAX TEMPS
THIS AFTERNOON.

NO UPDATE REQUIRED AT THIS TIME.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

AVIATION...23
Hazardous weather outlook, Jun 22, 11:50 AM CST, 2 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1250 PM CDT SUN JUN 22 2014

ARZ001-002-010-011-019-020-029-OKZ049-053>076-231000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1249 PM CDT SUN JUN 22 2014

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA...WEST CENTRAL AND NORTHWEST ARKANSAS.
	ONSET...THIS AFTERNOON...AND LATE TONIGHT.

DISCUSSION...
ISOLATED TO WIDELY SCATTERED SHOWERS AND THUNDERSTORMS HAVE DEVELOPED THIS
EARLY AFTERNOON. GREATEST COVERAGE LATER THIS AFTERNOON IS EXPECTED
ACROSS THE HIGHER TERRAIN AREAS OF SOUTHEAST OKLAHOMA AND NORTHWEST
ARKANSAS. THE SEVERE WEATHER THREAT WITH THESE STORMS WILL BE VERY
LIMITED DUE TO WEAK WINDS ALOFT...AND THIS ACTIVITY WILL DIMINISH
AROUND SUNSET.

ADDITIONAL STORMS ASSOCIATED WITH A COMPLEX MAY AFFECT PARTS OF
NORTHEAST OKLAHOMA LATE TONIGHT. WINDS FROM THIS COMPLEX MAY
BRIEFLY EXCEED SEVERE LIMITS...ALONG WITH A PERIOD OF LOCALLY
HEAVY RAINFALL.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... LOCAL
SPOTTER ACTIVATION MAY BE NEEDED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
MONDAY...THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL.
TUESDAY THROUGH FRIDAY...THUNDERSTORM POTENTIAL.
SATURDAY...NO HAZARDS.

EXTENDED DISCUSSION...
A FRONTAL BOUNDARY WILL MOVE INTO THE AREA MONDAY WITH GREATER
COVERAGE OF SHOWERS AND THUNDERSTORMS EXPECTED AS A RESULT. THIS BOUNDARY
WILL REMAIN IN THE AREA THROUGH MUCH OF THE WORK WEEK...AND CHANCES
FOR SHOWERS AND THUNDERSTORMS WILL EXIST EACH DAY THROUGH FRIDAY.
LOCALLY HEAVY RAINFALL WILL REMAIN POSSIBLE IN THIS PATTERN.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Special weather statement, Jun 22, 12:56 PM CST, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
156 PM CDT SUN JUN 22 2014

OKZ068-069-072-221930-
ADAIR OK-CHEROKEE OK-SEQUOYAH OK-
156 PM CDT SUN JUN 22 2014

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 230 PM CDT
FOR THE FOLLOWING COUNTIES...

IN EAST CENTRAL OKLAHOMA
     SOUTHEASTERN CHEROKEE AND NORTHERN SEQUOYAH

IN NORTHEAST OKLAHOMA
     SOUTHWESTERN ADAIR

AT 157 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES EAST OF
COOKSON...MOVING NORTHEAST AT 25 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...BUNCH AND COOKSON.

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.

LAT...LON 3591 9478 3580 9461 3558 9484 3566 9499
TIME...MOT...LOC 1857Z 215DEG 20KT 3570 9484
Special weather statement, Jun 22, 1:06 PM CST, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
206 PM CDT SUN JUN 22 2014

OKZ064-066-221930-
CREEK OK-OKMULGEE OK-
206 PM CDT SUN JUN 22 2014

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 230 PM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     EASTERN CREEK AND NORTHWESTERN OKMULGEE

AT 206 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES SOUTH OF
KELLYVILLE...MOVING NORTHEAST AT 15 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...MOUNDS...KIEFER...KELLYVILLE AND
SAPULPA.

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH AND
VERY HEAVY RAINFALL.

LAT...LON 3604 9614 3590 9603 3586 9604 3585 9602
      3573 9620 3587 9635
TIME...MOT...LOC 1906Z 229DEG 18KT 3585 9621
Special weather statement, Jun 22, 1:20 PM CST, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
220 PM CDT SUN JUN 22 2014

OKZ060-064-066-222000-
CREEK OK-OKMULGEE OK-TULSA OK-
220 PM CDT SUN JUN 22 2014

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 300 PM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     EASTERN CREEK...NORTHWESTERN OKMULGEE AND SOUTHERN TULSA

AT 220 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES WEST OF
MOUNDS...MOVING NORTHEAST AT 15 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...TULSA...LIBERTY...GLENPOOL...
MOUNDS...KIEFER...KELLYVILLE AND SAPULPA.

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH AND
VERY HEAVY RAINFALL.

LAT...LON 3608 9607 3589 9585 3576 9617 3590 9626
TIME...MOT...LOC 1920Z 241DEG 14KT 3586 9614
Special weather statement, Jun 22, 1:34 PM CST, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
234 PM CDT SUN JUN 22 2014

OKZ060-064-066-222015-
CREEK OK-OKMULGEE OK-TULSA OK-
234 PM CDT SUN JUN 22 2014

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 315 PM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     EASTERN CREEK...NORTHERN OKMULGEE AND SOUTHEASTERN TULSA

AT 234 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER MOUNDS...
MOVING NORTHEAST AT 10 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY
THIS STORM INCLUDE...TULSA...LIBERTY...BIXBY...JENKS...GLENPOOL...
BROKEN ARROW...MOUNDS...KIEFER...SAPULPA AND JENKS RIVERSIDE AIRPORT.

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH. WINDS
MAY BECOME GUSTY SEVERAL MILES AHEAD OF THE RAINFALL.

LAT...LON 3620 9597 3609 9576 3603 9576 3579 9601
      3594 9618
TIME...MOT...LOC 1934Z 228DEG 9KT 3589 9607
Special weather statement, Jun 22, 1:55 PM CST, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
255 PM CDT SUN JUN 22 2014

OKZ054-055-060-061-067-222045-
OSAGE OK-ROGERS OK-TULSA OK-WAGONER OK-WASHINGTON OK-
255 PM CDT SUN JUN 22 2014

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 345 PM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     SOUTHEASTERN OSAGE...WESTERN ROGERS...EASTERN TULSA...
     NORTHWESTERN WAGONER AND WASHINGTON

AT 255 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES SOUTHWEST OF AVANT TO 2 MILES SOUTH OF OWASSO
TO 3 MILES SOUTH OF BIXBY...MOVING NORTHEAST AT 20 MPH. SOME
LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE...TULSA...
CLAREMORE...CATOOSA...VERDIGRIS...TIAWAH...OOLOGAH...TALALA...
AVANT...WOLCO...LEONARD...BIXBY...OWASSO...SPERRY...SKIATOOK...
COLLINSVILLE...BROKEN ARROW...VERA...RAMONA...OCHELATA...COWETA...
ONETA AND TULSA INTERNATIONAL AIRPORT.

THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.

LAT...LON 3664 9581 3660 9581 3660 9575 3642 9555
      3597 9556 3585 9592 3586 9593 3619 9594
      3648 9625 3669 9586
TIME...MOT...LOC 1955Z 229DEG 16KT 3644 9613 3625 9586
          3590 9588
Local storm report, Jun 22, 2:10 PM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
310 PM CDT SUN JUN 22 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0310 PM     HAIL             OWASSO                  36.27N 95.85W
06/22/2014  E1.00 INCH       TULSA              OK   PUBLIC

&&

JDS

The radar

The Tulsa radar (KINX), 28 km away, was scanning. The volume nearest the first event began at 20:10 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Tulsa

When
June 22, 2:10 PM CST
Where
Tulsa County, Owasso
Measured
1 in hail
Reported by
Public
Coordinates
36.270, -95.850

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2014Every state in 2014This day in weather historyWarnings in Oklahoma, June 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 528242.